Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 6, 2012, 3:35 PM CDT for Pearl River County, Mississippi; Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 6, 2012, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS54 KLIX 062035
SVRLIX
LAC103-117-MSC109-062130-
/O.NEW.KLIX.SV.W.0142.120706T2035Z-120706T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF PICAYUNE...
* UNTIL 430 PM CDT
* AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUSH...OR 11 MILES NORTHWEST OF PICAYUNE...AND MOVING SOUTHWEST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABITA
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3037 8988 3056 9017 3073 8990 3077 8978
3072 8953 3060 8955
TIME...MOT...LOC 2035Z 045DEG 9KT 3059 8985
$$1 follow-up statement
733
WWUS54 KLIX 062100
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT FRI JUL 6 2012
LAC103-117-MSC109-062108-
/O.CAN.KLIX.SV.W.0142.000000T0000Z-120706T2130Z/
PEARL RIVER MS-ST. TAMMANY LA-WASHINGTON LA-
400 PM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PEARL RIVER COUNTY...
AND SOUTHEASTERN WASHINGTON AND NORTHERN ST. TAMMANY PARISHES IS
CANCELLED...
HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES OF RAIN CAN BE EXPECTED
ACROSS SOUTHERN PEARL RIVER COUNTY THROUGH 5 PM.
LAT...LON 3037 8988 3056 9017 3073 8990 3077 8978
3072 8953 3060 8955
TIME...MOT...LOC 2058Z 045DEG 9KT 3055 8990
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:09 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 6, 1:09 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CDT FRI JUL 6 2012
.AVIATION...
...18Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL AWAY FROM SHRA/TSRA. ANVIL BLOWOFF
FROM MORNING OVER FLORIDA HAS HAMPERED DEVELOPMENT OVER
MISSISSIPPI COAST EARLY AFTERNOON. HOWEVER...ALL TAF SITES WILL BE
AFFECTED BY STORMS FROM 19Z FRIDAY THROUGH 04Z SATURDAY.
CONVECTION WILL FINALLY DISSIPATE BY MIDNIGHT WITH VFR CONDITIONS
FROM 06Z SAT THROUGH 17Z SAT.
&&
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 6, 11:00 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 6 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING. THE BIGGEST THREATS WILL BE STRONG AND DAMAGING WIND GUSTS...FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY SATURDAY THROUGH THURSDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW ISOLATED STORMS COULD BECOME STRONG TO SEVERE...PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. FOR MORE INFORMATION...VISIT OUR WEBSITE. YOU CAN ALSO FOLLOW OUR OFFICE ON FACEBOOK BY SEARCHING FOR NATIONAL WEATHER SERVICE NEW ORLEANS OR ON TWITTER BY SEARCHING FOR NWS NEW ORLEANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 6, 2:55 PM CDT, 40 minutes before
LAZ040-072-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 255 PM CDT FRI JUL 6 2012 ...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF COVINGTON TO 6 MILES SOUTHEAST OF MANDEVILLE...MOVING WEST AT 5 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... MANDEVILLE...MADISONVILLE...TICKFAW...ROBERT...PONCHATOULA... INDEPENDENCE AND HAMMOND THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 6, 3:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG SLIDELL 30.28N 89.78W
07/06/2012 ST. TAMMANY LA LAW ENFORCEMENT
A TREE WAS KNOCKED DOWN OFF OF ROBERT ROAD.
&&
11Special weather statement, Jul 6, 3:09 PM CDT, 26 minutes before
LAZ060-061-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 309 PM CDT FRI JUL 6 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING ST. CHARLES PARISH...UPPER JEFFERSON PARISH... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR KENNER...OR ABOUT OVER KENNER... MOVING WEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DESTREHAN...NEW SARPY...BOUTTE...NORCO AND HAHNVILLE THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 6, 3:15 PM CDT, 20 minutes before
MSZ068-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT FRI JUL 6 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING WILKINSON COUNTY... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 26 MILES NORTH OF JACKSON...OR ABOUT 6 MILES NORTH OF WOODVILLE...MOVING WEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FORT ADAMS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 6, 3:27 PM CDT, 8 minutes before
LAZ062-064-062130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 PM CDT FRI JUL 6 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING ORLEANS PARISH...UPPER ST. BERNARD PARISH... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR EAST NEW ORLEANS...OR ABOUT 3 MILES EAST OF LAKEFRONT AIRPORT...MOVING WEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAKEFRONT AIRPORT AND NEW ORLEANS THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 6, 3:32 PM CDT, 3 minutes before
MSZ077-062130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 332 PM CDT FRI JUL 6 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING PEARL RIVER COUNTY... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTH OF PICAYUNE...OR ABOUT 2 MILES SOUTHWEST OF MCNEIL...MOVING SOUTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PICAYUNE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:44 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 37 min |
| Jul 6, 7:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 6, 8:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Jul 6, 9:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Jul 6, 10:01 AM CDT | Special Marine Warning | LIX | 89 min | |
| Jul 6, 2:34 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 56 min |
| Jul 6, 2:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 6, 3:23 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 6, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 36 min |
| Jul 6, 3:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| Jul 6, 4:28 PM CDT | Special Marine Warning | LIX | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.